MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10606
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 09/09/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that stent fracture occurred.The target lesion was located in the moderately calcified left main into the left anterior descending artery.A 3.00 x 32 synergy drug eluting stent was advanced for treatment and successfully deployed.However, after intravascular ultrasound was used together with an enhance stent visualization tool, it was noted that the stent was fractured.Subsequently, a second layer of stent was implanted to cover the fracture and the procedure was completed.There were no patient complications reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A review of the media provided by the site could not identify the alleged stent fracture.A gap which could indicate strut displacement was noted in the proximal to mid stent region and this might have appeared to the physician as stent fracture.The displaced struts visible in the photo review most likely represent a conformation of the stent to the fibro-calcific lesions in the distal section of the vessel anatomy allowed by the stent 4-connector proximal and 2-connector throughout.The coplanar view of the stent could lead to the assumption that there was a stent fracture when in fact what was being seen was two strut connectors on the same plane on view; this would be consistent with the stent image reviewed where struts are displaced in a v shape and connected in a central point.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10627969
Report Number2134265-2020-12953
Device Sequence Number3205554
Product Code NIQ
UDI-Device Identifier08714729840350
UDI-Public08714729840350
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/17/2021
Device Model Number10606
Device Catalogue Number10606
Device Lot Number0024976109
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/14/2020
Supplement Date Received by Manufacturer10/15/2020
Initial Report FDA Received Date10/05/2020
Supplement Report FDA Received Date11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;